Controlling Selmer groups in the higher core rank case
Journal de Théorie des Nombres de Bordeaux, Volume 28 (2016) no. 1, pp. 145-183.

We define Kolyvagin systems and Stark systems attached to p-adic representations in the case of arbitrary “core rank” (the core rank is a measure of the generic Selmer rank in a family of Selmer groups). Previous work dealt only with the case of core rank one, where the Kolyvagin and Stark systems are collections of cohomology classes. For general core rank, they are collections of elements of exterior powers of cohomology groups. We show under mild hypotheses that for general core rank these systems still control the size and structure of Selmer groups, and that the module of all Kolyvagin (or Stark) systems is free of rank one.

Nous définissons les systèmes de Kolyvagin et les systèmes de Stark attachés aux représentations p-adiques dans le cas de “core rank” (qui est une mesure du rang de Selmer générique dans une famille de groupes de Selmer) arbitraire. Les travaux antérieurs traitaient seulement le cas de “core rank” 1, où les systèmes de Kolyvagin et de Stark sont des collections de classes cohomologiques. Dans le cas général, ce sont des collections d’éléments de produits extérieurs de groupes cohomologiques. Nous montrons, sous des conditions faibles, que ces systèmes contrôlent encore la taille et la structure des groupes de Selmer, et que le module des systèmes de Kolyvagin (ou de Stark) est libre de rang 1.

Received:
Accepted:
Published online:
DOI: 10.5802/jtnb.933
Classification: 11G40,  11F80,  11R23,  11R34
Keywords: Euler systems, Kolyvagin systems, core rank, Selmer groups
Barry Mazur 1; Karl Rubin 2

1 Department of Mathematics Harvard University Cambridge, MA 02138, USA
2 Department of Mathematics UC Irvine Irvine, CA 92697, USA
@article{JTNB_2016__28_1_145_0,
     author = {Barry Mazur and Karl Rubin},
     title = {Controlling {Selmer} groups in the  higher core rank case},
     journal = {Journal de Th\'eorie des Nombres de Bordeaux},
     pages = {145--183},
     publisher = {Soci\'et\'e Arithm\'etique de Bordeaux},
     volume = {28},
     number = {1},
     year = {2016},
     doi = {10.5802/jtnb.933},
     mrnumber = {3464616},
     zbl = {1411.11065},
     language = {en},
     url = {https://jtnb.centre-mersenne.org/articles/10.5802/jtnb.933/}
}
TY  - JOUR
TI  - Controlling Selmer groups in the  higher core rank case
JO  - Journal de Théorie des Nombres de Bordeaux
PY  - 2016
DA  - 2016///
SP  - 145
EP  - 183
VL  - 28
IS  - 1
PB  - Société Arithmétique de Bordeaux
UR  - https://jtnb.centre-mersenne.org/articles/10.5802/jtnb.933/
UR  - https://www.ams.org/mathscinet-getitem?mr=3464616
UR  - https://zbmath.org/?q=an%3A1411.11065
UR  - https://doi.org/10.5802/jtnb.933
DO  - 10.5802/jtnb.933
LA  - en
ID  - JTNB_2016__28_1_145_0
ER  - 
%0 Journal Article
%T Controlling Selmer groups in the  higher core rank case
%J Journal de Théorie des Nombres de Bordeaux
%D 2016
%P 145-183
%V 28
%N 1
%I Société Arithmétique de Bordeaux
%U https://doi.org/10.5802/jtnb.933
%R 10.5802/jtnb.933
%G en
%F JTNB_2016__28_1_145_0
Barry Mazur; Karl Rubin. Controlling Selmer groups in the  higher core rank case. Journal de Théorie des Nombres de Bordeaux, Volume 28 (2016) no. 1, pp. 145-183. doi : 10.5802/jtnb.933. https://jtnb.centre-mersenne.org/articles/10.5802/jtnb.933/

[1] B. Mazur & K. Rubin, « Kolyvagin systems », Mem. Amer. Math. Soc. 168 (2004), no. 799, p. viii+96. | Article | MR: 2031496 | Zbl: 1055.11041

[2] —, « Refined class number formulas for 𝔾 m  », J. Théor. Nombres Bordeaux 28 (2016), no. 1, p. 185-211. | Article

[3] J. S. Milne, Arithmetic duality theorems, Perspectives in Mathematics, vol. 1, Academic Press, Inc., Boston, MA, 1986, x+421 pages. | Zbl: 0613.14019

[4] B. Perrin-Riou, « Théorie d’Iwasawa et hauteurs p-adiques », Invent. Math. 109 (1992), no. 1, p. 137-185. | Article | Zbl: 0781.14013

[5] —, « Systèmes d’Euler p-adiques et théorie d’Iwasawa », Ann. Inst. Fourier (Grenoble) 48 (1998), no. 5, p. 1231-1307. | Article | Zbl: 0930.11078

[6] K. Rubin, « A Stark conjecture “over Z” for abelian L-functions with multiple zeros », Ann. Inst. Fourier (Grenoble) 46 (1996), no. 1, p. 33-62. | Article | MR: 1385509 | Zbl: 0834.11044

[7] —, Euler systems, Annals of Mathematics Studies, vol. 147, Princeton University Press, Princeton, NJ, 2000, Hermann Weyl Lectures. The Institute for Advanced Study, xii+227 pages.

[8] T. Sano, « A generalization of Darmon’s conjecture for Euler systems for general p-adic representations », J. Number Theory 144 (2014), p. 281-324. | Article | MR: 3239164 | Zbl: 1296.11143

[9] J. Tate, Les conjectures de Stark sur les fonctions L d’Artin en s=0, Progress in Mathematics, vol. 47, Birkhäuser Boston, Inc., Boston, MA, 1984, Lecture notes edited by Dominique Bernardi and Norbert Schappacher, 143 pages. | Zbl: 0545.12009

[10] A. Wiles, « Modular elliptic curves and Fermat’s last theorem », Ann. of Math. (2) 141 (1995), no. 3, p. 443-551. | Article | MR: 1333035 | Zbl: 0823.11029

Cited by Sources: